Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 296, NWS San Francisco Bay Area, CA

July 28, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 28, 2011, 8:15 AM PDT. It took effect at Jul 28, 2011, 2:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2011, 8:15 AM PDT (15:15 UTC)
In effect from
Jul 28, 2011, 2:00 PM PDT
Expired
Jul 28, 2011, 11:00 PM PDT
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WHUS76 KMTR 281515
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
815 AM PDT THU JUL 28 2011

...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON IN SAN FRANCISCO BAY...

PZZ530-282315-
/O.NEW.KMTR.SC.Y.0296.110728T2100Z-110729T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
815 AM PDT THU JUL 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS: W WINDS 5 TO 15 KT...INCREASING TO 15 TO 25 KT IN THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
313 
WHUS76 KMTR 282135
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
235 PM PDT THU JUL 28 2011

...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON IN SAN FRANCISCO
BAY...

PZZ530-290545-
/O.CON.KMTR.SC.Y.0296.000000T0000Z-110729T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
235 PM PDT THU JUL 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: W WINDS 5 TO 15 KT...INCREASING TO 15 TO 25 KT IN THE 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
511 
WHUS76 KMTR 290409
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
909 PM PDT THU JUL 28 2011

...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON IN SAN FRANCISCO
BAY...

PZZ530-290600-
/O.CON.KMTR.SC.Y.0296.000000T0000Z-110729T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
909 PM PDT THU JUL 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: SW WINDS 15 TO 25 KT WILL DECREASE TO 5 TO 15 KT AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 5:02 AM PDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 28, 5:02 AM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
502 AM PDT THU JUL 28 2011

.DISCUSSION...AS OF 4:30 AM THURSDAY...WEATHER PATTERN IS SIMILAR TO
24 HOURS AGO WITH MARINE LAYER INVERSION AROUND 1000 FEET THIS
MORNING. LOW CLOUDS AND FOG HAVE PUSHED INTO SF BAY AND THE NORTH
BAY VALLEYS WITH A LIGHT SOUTHERLY WIND FLOW. HOWEVER GIVEN THE
SHALLOW INVERSION HEIGHT THERE WILL BE NO INLAND PUSH INTO THE EAST
BAY. MONTEREY BAY AND THE SALINAS VALLEY ARE COVERED IN THE CLOUDS
AS WELL WITH HALF MOON BAY REPORTING 1/4 MILE VISIBILITY. ON THE
LARGE SCALE NORTHERN AND CENTRAL CALIFORNIA ARE IN A NULL REGION...
WITH MONSOON MOISTURE OVER AZ AND OLD MEXICO. OFF THE COAST A
STRONG RIDGE OF HIGH PRESSURE IS OVER THE EASTERN PACIFIC WITH A WEAK
585 DM CIRCULATION OUR NEAR 25N/130W.  THIS HAS DISRUPTED OUR USUAL
NW WINDS OVER THE OCEAN...LEAVING LIGHT WIND AND SEAS WITH A
PREDOMINATE LIGHT SOUTHERLY WIND DIRECTION SHOWING UP AT THE BUOYS
AND PROGGED BY THE MODELS. OCEAN UPWELLING WILL BE SHUT OFF FOR
AWHILE WITH SST STARTING TO WARM BACK INTO THE UPPER 50S AND NO
REINFORCING STRONG NW WINDS OFF THE OCEAN TO ENHANCE THE MARINE LAYER
WHILE THE STRONG RIDGE ALOFT COMPRESSES THE MARINE DECK. THIS ALL
MEANS ANOTHER WARM TO HOT DAY INLAND UNDER FULL SUNSHINE WITH A RAPID
PULL BACK OF THE STRATUS TO THE BEACHES GIVEN THE THIN CLOUD DECK
LAYER. SEABREEZE THIS AFTERNOON WILL BE BRIEF AND GENERALLY LIGHT
GIVEN THE REASONING ABOVE.

NOT FORECASTING MUCH CHANGE FOR FRIDAY WITH THE MARINE LAYER
EXPECTED TO STAY AROUND 1000 FEET NEAR THE COAST AND BAY WITH SUNNY
SKIES INLAND AND TEMPS WILL INTO THE 80S AND LOWER 90S. BIG CHANGE
FOR FRIDAY WILL BE INCREASING MONSOON MOISTURE OVER THE DESERTS AND
SOME DEBRIS/HIGH CLOUDS MAY DRIFT OVER THE DISTRICT AS EARLY AS
FRIDAY AFTERNOON.

WE'VE BEEN WATCHING MONSOON AND ASSOCIATED T-STORM POTENTIAL FOR
SEVERAL DAYS NOW. THESE TYPES OF PATTERNS ARE PERSNICKETY AND AS
EXPECTED EACH MODEL SOLUTION OFFERS SLIGHT VARIATIONS. BUT ALL WEEK
THE CONCEPTUAL MODEL IS IN PLACE AND WITH THUNDERSTORMS A NEAR
CERTAINTY TO OUR EAST...WE'LL NEED TO KEEP WATCHING. THE JUST
RECEIVED 06Z GFS EXPLICITLY GENERATES SOME LIGHT CONVECTIVE QPF NEAR
SANTA RITA PEAK IN SAN BENITO COUNTY AND THEN NORTHWARD THROUGH THE
HIGHER TERRAIN OF SANTA CLARA AND THE EAST BAY HILLS BY 12Z
SATURDAY MORNING. THIS WOULD FOLLOW THE USUAL SITUATION WITH
MOISTURE ROTATING INTO OUR REGION FROM THE SE...WITH THE FAVORABLE
REGIONS BEING THE UPSLOPE REGIONS AND ASSOCIATED TOPOGRAPHY IN THE
EASTERN REGIONS OF OUR CWA. SO OUTSIDE CHANCE FOR BRIEF SHOWER OR
POSSIBLE T-STORM CONTINUES TO EXIST...MAINLY FOR ELEVATED TERRAIN
(I.E. NON-POPULATED) FROM LATE FRIDAY NIGHT THROUGH SUNDAY. MAIN
IMPACT WEATHER OF CONCERN WOULD BE ANY LIGHTNING SHOULD CELLS
DEVELOP. TO OUR EAST QPF WILL BE SUFFICIENT AND STORMS WILL
UNDOUBTEDLY BE WET BUT MODELS HAVE BEEN ADAMANT THAT A SHARP
DELINEATION BETWEEN DRY/MOIST AIR WILL EXIST OVER OUR REGION WHICH
MAY ACT AS A FOCUSING MECHANISM AS WELL.

UPPER TROUGH OFFSHORE WILL ARRIVE BY SUNDAY NIGHT OR MONDAY WITH
DRIER SW FLOW THAT WILL PUSH ALL MONSOON MOISTURE WELL TO OUR EAST
AND END ANY DISCUSSION OF T-STORMS. ECMWF SOLUTION SHOWS A TROUGH
OFF THE COAST FOR MUCH OF NEXT WEEK...IMPLYING A DEEP MARINE LAYER
AND NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.AVIATION...AS OF 05:00 AM PDT THURSDAY...STRATUS WITH IFR TO LIFR
CIGS PRESENT AT ALL SITES EXCEPT SJC THIS MORNING. MARINE LAYER IS
RELATIVELY SHALLOW AT AROUND 1200 FT. EXPECT BREAKOUT TIMES BTWN 17
AND 18Z AROUND SF BAY. ONSHORE GRADIENT LIGHT SO SEABREEZE WILL BE
LIGHT THIS AFTERNOON. STRATUS TO RETURN TONIGHT.

VICINITY OF KSFO...STRATUS EXPECTED TO SCATTER BEFORE 18Z. OTHERWISE
VFR CIGS THROUGH AROUND MIDNIGHT WHEN STRATUS IS EXPECTED TO RETURN.
SEABREEZE THIS AFTERNOON TO THE MID TEENS.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...IFR TO LIFR THIS MORNING. CLEARING
EXPECTED AT SNS LATE MORNING. SCATTERING POSSIBLE EARLY AFTERNOON AT
MRY...LOW CONFIDENCE.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...NONE

&&

PUBLIC FORECAST: RWW
AVIATION/MARINE: AC

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.